IDEAS home Printed from https://ideas.repec.org/a/eee/mateco/v45y2009i7-8p465-478.html
   My bibliography  Save this article

Unbounded exchange economies with satiation: How far can we go?

Author

Listed:
  • Martins-da-Rocha, V. Filipe
  • Monteiro, Paulo K.

Abstract

We unify and generalize the existence results in Werner [Werner, J., 1987. Arbitrage and the existence of competitive equilibrium. Econometrica 55 (6), 1403-1418], Dana et al. [Dana, R.-A., Le Van, C., Magnien, F., 1999. On the different notions of arbitrage and existence of equilibrium. Journal of Economic Theory 87 (1), 169-193], Allouch et al. [Allouch, N., Le Van, C., Page Jr., F.H., 2006. Arbitrage and equilibrium in unbounded exchange economies with satiation. Journal of Mathematical Economics 42 (6), 661-674], Allouch and Le Van [Allouch, N., Le Van, C., 2008. Erratum to "Walras and dividends equilibrium with possibly satiated consumers". Journal of Mathematical Economics 45 (3-4), 320-328]. We also show that, in terms of weakening the set of assumptions, we cannot go too far.

Suggested Citation

  • Martins-da-Rocha, V. Filipe & Monteiro, Paulo K., 2009. "Unbounded exchange economies with satiation: How far can we go?," Journal of Mathematical Economics, Elsevier, vol. 45(7-8), pages 465-478, July.
  • Handle: RePEc:eee:mateco:v:45:y:2009:i:7-8:p:465-478
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0304-4068(09)00027-5
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Donald J. Brown & Jan Werner, 1995. "Arbitrage and Existence of Equilibrium in Infinite Asset Markets," Review of Economic Studies, Oxford University Press, vol. 62(1), pages 101-114.
    2. Allouch, Nizar & Le Van, Cuong, 2008. "Walras and dividends equilibrium with possibly satiated consumers," Journal of Mathematical Economics, Elsevier, vol. 44(9-10), pages 907-918, September.
    3. Page Jr., Frank H. & Wooders, Myrna Holtz, 1996. "A necessary and sufficient condition for the compactness of individually rational and feasible outcomes and the existence of an equilibrium," Economics Letters, Elsevier, vol. 52(2), pages 153-162, August.
    4. Dana, Rose-Anne & Le Van, Cuong & Magnien, Francois, 1999. "On the Different Notions of Arbitrage and Existence of Equilibrium," Journal of Economic Theory, Elsevier, vol. 87(1), pages 169-193, July.
    5. Allingham, Michael, 1991. "Existence Theorems in the Capital Asset Pricing Model," Econometrica, Econometric Society, vol. 59(4), pages 1169-1174, July.
    6. PageJr., Frank H. & Wooders, Myrna H. & Monteiro, Paulo K., 2000. "Inconsequential arbitrage," Journal of Mathematical Economics, Elsevier, vol. 34(4), pages 439-469, December.
    7. Allouch, Nizar, 2002. "An equilibrium existence result with short selling," Journal of Mathematical Economics, Elsevier, vol. 37(2), pages 81-94, April.
    8. Allouch, Nizar & Le Van, Cuong & Page, Frank Jr., 2002. "The geometry of arbitrage and the existence of competitive equilibrium," Journal of Mathematical Economics, Elsevier, vol. 38(4), pages 373-391, December.
    9. Page, Frank Jr., 1987. "On equilibrium in Hart's securities exchange model," Journal of Economic Theory, Elsevier, vol. 41(2), pages 392-404, April.
    10. Le Van, C. & Page, F.H.Jr. & Wooders, M., 2001. "Arbitrage and Equilibrium in Economies with Externalities," The Warwick Economics Research Paper Series (TWERPS) 588, University of Warwick, Department of Economics.
    11. Allouch, Nizar & Le Van, Cuong & Page, Frank Jr., 2006. "Arbitrage and equilibrium in unbounded exchange economies with satiation," Journal of Mathematical Economics, Elsevier, vol. 42(6), pages 661-674, September.
    12. Werner, Jan, 1987. "Arbitrage and the Existence of Competitive Equilibrium," Econometrica, Econometric Society, vol. 55(6), pages 1403-1418, November.
    13. Hart, Oliver D., 1974. "On the existence of equilibrium in a securities model," Journal of Economic Theory, Elsevier, vol. 9(3), pages 293-311, November.
    14. D. Won & G. Hahn & N. Yannelis, 2008. "Capital market equilibrium without riskless assets: heterogeneous expectations," Annals of Finance, Springer, vol. 4(2), pages 183-195, March.
    15. Hammond, Peter J., 1983. "Overlapping expectations and Hart's conditions for equilibrium in a securities model," Journal of Economic Theory, Elsevier, vol. 31(1), pages 170-175, October.
    16. Lars Tyge Nielsen, 1989. "Asset Market Equilibrium with Short-Selling," Review of Economic Studies, Oxford University Press, vol. 56(3), pages 467-473.
    17. repec:dau:papers:123456789/6228 is not listed on IDEAS
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Allouch, Nizar & Florenzano, Monique, 2013. "Edgeworth rejective core and dividends equilibria of satiated exchange economies," Journal of Mathematical Economics, Elsevier, vol. 49(1), pages 1-6.
    2. Nizar Allouch & Monique Florenzano, 2011. "Satiated economies with unbounded consumption sets : fuzzy core and equilibrium," Université Paris1 Panthéon-Sorbonne (Post-Print and Working Papers) halshs-00598038, HAL.
    3. Nizar Allouch & Monique Florenzano, 2012. "Fuzzy Rejective Core of Satiated Economies with Unbounded Consumption Sets," Working Papers 690, Queen Mary University of London, School of Economics and Finance.
    4. Won, Dong Chul & Yannelis, Nicholas C., 2008. "Equilibrium theory with unbounded consumption sets and non-ordered preferences: Part I. Non-satiation," Journal of Mathematical Economics, Elsevier, vol. 44(11), pages 1266-1283, December.
    5. Won, Dong Chul & Yannelis, Nicholas C., 2011. "Equilibrium theory with satiable and non-ordered preferences," Journal of Mathematical Economics, Elsevier, vol. 47(2), pages 245-250, March.
    6. repec:hal:journl:halshs-00241543 is not listed on IDEAS
    7. Guangsug Hahn & Dong Chul Won, 2009. "Satiation and Equilibrium in Unbounded Exchange Economies," Korean Economic Review, Korean Economic Association, vol. 25, pages 349-366.
    8. Sato, Norihisa, 2010. "Satiation and existence of competitive equilibrium," Journal of Mathematical Economics, Elsevier, vol. 46(4), pages 534-551, July.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:45:y:2009:i:7-8:p:465-478. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/jmateco .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.